Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Sep 2, 2005, 6:40 PM CDT for Starr County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2005, 6:40 PM CDT (23:40 UTC)
- Expired
- Sep 2, 2005, 7:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Starr County, TX
The radar
The Brownsville radar (KBRO), 155 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3605 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 022341 SVRBRO TXC427-030015- /O.NEW.KBRO.SV.W.0039.050902T2340Z-050903T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 640 PM CDT FRI SEP 2 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL STARR COUNTY IN SOUTH CENTRAL TEXAS THIS INCLUDES THE CITIES OF...EL SAUZ...ROMA * UNTIL 715 PM CDT * AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF EL SAUZ...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF EL SAUZ BY 650 PM CDT 7 MILES NORTHEAST OF ROMA BY 715 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2641 9871 2659 9873 2658 9904 2636 9902 $$ ML
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 4:30 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Sep 2, 4:30 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 430 PM CDT FRI SEP 2 2005 .DISCUSSION...THE AFTERNOON CONVECTION HAS SHIFTED NORTH AND WEST OF THE BRO AREA WHERE BETTER SUNSHINE HAS HELPED DESTABILIZE THE AIRMASS ENOUGH TO ALLOW SOME ACTIVITY TO FIRE UP THIS EVENING. IN ADDITION...MORE COVECTION IS FIRING UP TO THE SOUTHEAST OF THE BRO AREA OVER THE GULF OF MEXICO. BELIEVE THAT THE PWAT VALUES OVER THE REGION HAVE NOT CHANGED VERY MUCH FROM THAT INDICATED BY THE 12Z BRO SOUNDING...SO THE TROPICAL AIRMASS REMAINS POOLED OVER THE REGION. SOME SCATTERED CONVECTION MAY CONTINUE TO DEVELOP INLAND UNTIL THE LOSS OF THE AFTERNOON HEATING...AFTERWHICH SOME MARINE CONVECTION MAY CREEP INTO THE CWA FROM THE OFFSHORE WATERS LATER TONIGHT. SO WILL MAINTAIN CHANCE POPS FOR THE FIRST PERIOD. THE 500 MILLIBAR LOW WHICH IS CENTERED OVER CENTRAL TEXAS IS PROGGED BY MODELS TO MEANDER AROUND OVER THE NEXT COUPLE OF DAYS AFTERWHICH THE FEATURE WASHES OUT AND 500 MILLIBAR RIDGING BUILDS INTO THE AREA FROM THE EAST AS TROFFING DIGS DOWN ALONG THE EAST AND WEST COASTS OF THE U.S. THIS ALLOWS THE TROPICAL MOISTURE TO DRY OUT SOMEWHAT ON LABOR DAY AND HAVE ACCORDINGLY MAINTAINED THE REDUCTION IN POPS TO MAINLY DIURNALLY DRIVEN SEA BREEZE ACTIVITY DURING THE LATER HALF OF THE NEXT WEEK. BELIEVE THAT MAV FORECAST HIGH TEMPERATURES MAY BE A BIT HIGH IN THE SHORT TERM AND ARE NOT ACCOUNTING THE CLOUD COVER AND RAIN EFFECTS ON AFTERNOON HIGHS. SO HAVE UNDERCUT MAV HIGH TEMPS A BIT. IN THE LONGER TERM...GFS/ECMWF INDICATE THAT THE 500 MILLIBAR RIDGING PATTERN GETS SQUASHED DOWN A BIT AS TROFFING DIGS ACROSS THE NORTHERN TIER OF THE CONUS AREA AND A 500 CLOSED LOW FORMS OVER THE NORTHERN GULF OF MEXICO TOWARDS THE END OF NEXT WEEK. THIS WILL ALLOW TEMPS TO RETURN CLOSER TO CLIMO NEXT WEEK. && .MARINE...BUOY 42020 REPORTED NORTH WINDS NEAR 12 KNOTS GUSTING TO NEAR 14 KNOTS WITH SEAS AROUND 2 FEET WITH A 5 SECOND PERIOD AT 13 CDT/18 UTC. HIGH PRESSURE WILL CONTINUE TO DOMINATE OVER THE WESTERN GULF OF MEXICO THROUGH THE NEXT FEW DAYS. THIS PATTERN WILL ALLOW LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS TO PREVAIL ALONG THE LOWER TEXAS COAST THROUGH THE FORECAST. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED DURING A MAJORITY OF THE FORECAST. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING TEMPORARY MVFR/IFR CONDITIONS TO THE TRIO OF REGIONAL AIRPORTS LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON. OTHERWISE...VFR CONDITIONS WITH LIGHT TO MODERATE WINDS WITH SCATTERED TO BROKEN CLOUDINESS IS EXPECTED THROUGH A MAJORITY OF THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 90 79 89 81 / 30 60 30 40 10 BROWNSVILLE 75 92 77 92 77 / 30 60 30 40 20 HARLINGEN 77 92 77 94 76 / 40 60 30 40 20 MCALLEN 78 94 78 95 76 / 40 60 40 40 20 RIO GRANDE CITY 78 93 78 96 76 / 40 60 40 40 30 SOUTH PADRE ISLAND 82 90 79 88 81 / 30 60 30 40 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION...66 MESO...ABBOTT
Hazardous weather outlook, Sep 2, 4:43 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 443 PM CDT FRI SEP 2 2005 TXZ248>257-031100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 443 PM CDT FRI SEP 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...SOME STORMS POSSIBLY SEVERE...WILL CONTINUE TO DEVELOP ACROSS DEEP SOUTH TEXAS THIS EVENING. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL ARE LIKELY IN ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS...SOME STORMS POSSIBLY SEVERE ...WILL CONTINUE THROUGH SUNDAY...MAINLY DURING THE AFTERNOON HOURS. GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL ARE LIKELY IN ANY THUNDERSTORMS. HEAT INDICES OF UP TO 110 DEGREES WILL CONTINUE EACH AFTERNOON THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:53 AM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 97 min |
| Sep 2, 1:37 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 53 min |
| Sep 2, 5:14 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.